Welcome, Guest. Please Login
MCD - Mast Cell Disorders
  Signup for free on our forum and benefit from new features!
  HomeHelpSearchLogin  
 
Page Index Toggle Pages: 1
Send Topic Print
I had an allergic reaction to atarax! (Read 1007 times)
PamH
Mentor
****
Offline



Posts: 442
Indianapolis, IN USA
I had an allergic reaction to atarax!
07/12/12 at 08:29:08
 
I am beginning to think I need to do the rotating diet with my meds.  This is crazy.  I actually had a reaction to atarax.  This is my go to med in emergency, but I take it at night as well.  It used to help me more than benedryl.  First I noticed my eyes itching, lips felt puffy and then my heart rate went up and I noticed my ears felt clogged...this has happened several times...instead of being sedating it was the opposite.  I took it around 10:30pm, I was still awake at 1:30. I finally took 2 benedryls at 2am just to go to sleep.

Is it common to become "allergic" to meds we take on a daily basis?

Also I have noticed when stopping the atarax at night, the next day I have terribe indigestion.  Does the atarax help control the acid reflux by controlling the mast cells.  When I had a slight reaction I went off of it for 2 days and those 2 days were full of indigestion and acid in my throat.  I take 4 zantac a day but the atarax just seemed to keep my stomach calm.  Any thoughts on this??
Now I'm not sure what to take, calling the dr.
Pam
Back to top
 

Pam
 
IP Logged
 
texan1960
Guiding Light
***
Offline


I Love YaBB 2!
Posts: 172

Re: I had an allergic reaction to atarax!
Reply #1 - 07/12/12 at 10:32:35
 
Pam
Was the hydroxizine color coated.... I used to take a high dose 75 mg for ic and I could have sworn the blue coated ones caused me burning compared w uncoated white ones...maybe just my imagination but I actually would rinse coating off pills for awhile til I got better. Been awhile so color may be wrong...but you get the idea
Back to top
 

A joyful heart is good medicine.
 
IP Logged
 
PamH
Mentor
****
Offline



Posts: 442
Indianapolis, IN USA
Re: I had an allergic reaction to atarax!
Reply #2 - 07/12/12 at 13:39:13
 
Texan,
I am sensitive to colors as well, but the pills are white and I have been taking them for a year with no problems until now.  Hopefully I will be able to take a break and then take them again!
Thanks,
Pam
Back to top
 

Pam
 
IP Logged
 
Page Index Toggle Pages: 1
Send Topic Print